Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Had transient osteoporosis of hip, taken calcium, pain in thigh. Chances of recurrence? Can take calcium?

my husband had transient osteoporosis of right hip 2 years back. he was treated with calcium , vit d and biphosphonates and recovered completely in 6 - 8 weeks including complete resolution on MRI . last 3 days he has been having pain in the right thigh on weight bearing. His Vit D3 levels in Nov 2011 were around 23. Is there any chance of recurrence? Can he start oral calcium and Vit D before we get an orthopedician to see him in a couple of days? His serum calcium level was 8.3 yesterday. Other results will be available only after tuesday.
Asked On : Wed, 28 Mar 2012
Answers:  1 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Rheumatologist 's  Response
Dear Sir,

If Vitamin D levels are 23 the you can take vitamin D supplements but after consulting your treating doctor . Yes chances of recurrence are always there as it is not generally found in foods .

Dr. Shruti
Answered: Sun, 23 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor